Alert archive / California / Wind Advisories in 2019
Wind Advisory 39, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 16, 2019, 4:01 AM PDT. It took effect at Apr 16, 2019, 12:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2019, 4:01 AM PDT (11:01 UTC)
- In effect from
- Apr 16, 2019, 12:00 PM PDT
- Expired
- Apr 17, 2019, 3:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
157 WWUS76 KLOX 161101 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 401 AM PDT Tue Apr 16 2019 CAZ034-035-161915- /O.NEW.KLOX.WI.Y.0039.190416T1900Z-190417T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 401 AM PDT Tue Apr 16 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from noon today to 9 PM PDT this evening. * WINDS AND TIMING...Northwest winds will increase this afternoon between 15 and 25 mph with gusts to 40 mph. Winds will diminish late this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 1 and 101, and State Route 246. There will be local blowing sand along the beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ059-161915- /O.NEW.KLOX.WI.Y.0039.190416T1900Z-190417T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 401 AM PDT Tue Apr 16 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from noon today to 9 PM PDT this evening. * WINDS AND TIMING...West to northwest winds 20 to 30 mph with gusts to 45 mph will develop this afternoon and continue through this evening. Local gusts to 55 mph will be possible across western portion. Winds will diminish some late this evening into early Wednesday morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-161915- /O.NEW.KLOX.WI.Y.0039.190416T2200Z-190417T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 401 AM PDT Tue Apr 16 2019 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 3 PM this afternoon to 3 AM PDT Wednesday. * WINDS AND TIMING...Northwest to north winds will strengthen this afternoon between 15 and 30 mph with gusts between 40 and 50 mph. Strongest winds will occur across the wind prone passes between Gaviota and Refugio in the afternoon and early evening hours. Winds will then shift to the north to northeast affecting the same areas but expanding across the hills above and around Montecito this evening into the overnight hours. There will be local gusts to 55 mph, especially around the hills of Montecito. Winds will start to diminish some early Wednesday morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-161915- /O.NEW.KLOX.WI.Y.0039.190416T2200Z-190417T1000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 401 AM PDT Tue Apr 16 2019 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 3 PM this afternoon to 3 AM PDT Wednesday. * WINDS AND TIMING...Gusty northwest to north winds 20 to 30 mph with gusts to 50 mph will develop late this afternoon and persist through early Wednesday morning. Strongest winds will occur across the Interstate 5 corridor and across the eastern San Gabriel Mountains. Winds are expected to decrease Wednesday morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan/DB
2 follow-up statements
487 WWUS76 KLOX 161922 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1222 PM PDT Tue Apr 16 2019 CAZ034-035-170400- /O.CON.KLOX.WI.Y.0039.000000T0000Z-190417T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 1222 PM PDT Tue Apr 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...Northwest winds will increase this afternoon between 15 and 25 mph with gusts to 40 mph. Winds will diminish late this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 1 and 101, and State Route 246. There will be local blowing sand along the beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ059-170400- /O.CON.KLOX.WI.Y.0039.000000T0000Z-190417T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 1222 PM PDT Tue Apr 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...West to northwest winds 20 to 30 mph with gusts to 45 mph will develop this afternoon and continue through this evening. Local gusts to 55 mph will be possible across western portion. Winds will diminish some late this evening into early Wednesday morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-170400- /O.CON.KLOX.WI.Y.0039.190416T2200Z-190417T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1222 PM PDT Tue Apr 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS AND TIMING...Northwest to north winds will strengthen this afternoon between 15 and 30 mph with gusts between 40 and 50 mph. Strongest winds will occur across the wind prone passes between Gaviota and Refugio in the afternoon and early evening hours. Winds will then shift to the north to northeast affecting the same areas but expanding across the hills above and around Montecito this evening into the overnight hours. There will be local gusts to 55 mph, especially around the hills of Montecito. Winds will start to diminish some early Wednesday morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-170400- /O.CON.KLOX.WI.Y.0039.190416T2200Z-190417T1000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1222 PM PDT Tue Apr 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS AND TIMING...Gusty northwest to north winds 20 to 30 mph with gusts to 50 mph will develop late this afternoon and persist through early Wednesday morning. Strongest winds will occur across the Interstate 5 corridor and across the eastern San Gabriel Mountains. Winds are expected to decrease Wednesday morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
819 WWUS76 KLOX 170402 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 902 PM PDT Tue Apr 16 2019 CAZ034-035-170515- /O.EXP.KLOX.WI.Y.0039.000000T0000Z-190417T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 902 PM PDT Tue Apr 16 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds have diminished across the area and the wind advisory will be allowed to expire. $$ CAZ059-170515- /O.EXP.KLOX.WI.Y.0039.000000T0000Z-190417T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 902 PM PDT Tue Apr 16 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds have diminished across the area and the wind advisory will be allowed to expire. $$ CAZ039-052-171000- /O.CON.KLOX.WI.Y.0039.000000T0000Z-190417T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 902 PM PDT Tue Apr 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS AND TIMING...Northwest to north winds 15 and 30 mph with gusts between 40 and 50 mph. The strongest winds will occur across the wind prone passes between Gaviota and Refugio. Winds will then shift to the north to northeast affecting the same areas but expanding across the hills above and around Montecito this evening into the overnight hours. There will be local gusts to 55 mph, especially around the hills of Montecito. Winds will start to diminish some early Wednesday morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-171000- /O.CON.KLOX.WI.Y.0039.000000T0000Z-190417T1000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 902 PM PDT Tue Apr 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS AND TIMING...Gusty northwest to north winds 20 to 30 mph with gusts to 50 mph will persist through early Wednesday morning. The strongest winds will occur through the Interstate 5 Corridor and across the eastern San Gabriel Mountains. Winds are expected to decrease Wednesday morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 16, 3:50 AM PDT, 11 minutes earlier.
Area forecast discussion, Apr 16, 3:50 AM PDT, 11 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
350 AM PDT Tue Apr 16 2019
.SYNOPSIS...16/307 AM.
A weak storm system will move through the area bringing a chance
of light showers through this morning, and across the northern
mountain slopes into this afternoon. Expect lower temperatures
and gusty northwest to north winds today. Clouds should clear
Wednesday, and high pressure building over the region allowing
for higher than normal temperatures to occur Wednesday-Friday.
Another cooling trend will be possible next weekend.
&&
.SHORT TERM (TDY-THU)...16/309 AM.
A weak cold front associated with this inside slider will continue
to drop into Nevada/Arizona today. With little moisture to tap
into, rainfall totals have been anemic as expected. No more than a
tenth of an inch is expected with rainfall totals across San Luis
Obispo and Santa Barbara Counties, while Ventura and L.A.
Counties will be hard pressed to see a couple hundredths of an
inch as the cold front continues to weaken. NWS Oxnard just had a
trace of rain around 230 AM. That could be it for here. The
exception for slightly higher amounts will be across the northern
mountain slopes where winds will shift out of the north behind the
front. As clouds bank up against the northern slopes of the
Ventura County Mountains and across the I-5 Corridor from the
Grapevine to Gorman, some additional light showers could occur
through this afternoon, likely less that 0.15 inches. Light
snowfall will be possible over the northern mountain slopes, above
around 7000 feet this morning.
The main story for today will be the gusty northerly winds that
will develop behind the front. Wind advisories will be in effect
for the Central Coast and the Antelope Valley by noon today
through this evening. Wind advisories will also be in effect for
the Santa Barbara South Coat as well as the mountains from L.A. to
SBA Counties late this afternoon through early Wednesday morning.
Skies should remain mostly cloudy for areas S of Point Conception,
and interior locations, while coastal areas and valleys experience
some clearing with partly cloudy skies prevailing this afternoon.
Sunny and warmer conditions are expected Wednesday and Thursday
as high pressure aloft builds in from west. High temps will
rebound between 5-15 degrees on Wednesday with additional warming
of 3 to 8 degrees on Thursday which should be the warmest day of
the week. Highs will reach the mid 70s to lower 80s Wed for most
valley locations, then mid to upper 80s on Thursday. Coastal areas
will be in the 70s both days. Although there will be light
offshore winds, the beach areas will develop a seabreeze each
afternoon hindering an even greater warm up, unlike the valleys
that should keep weak offshore flow over the areas both days.
.LONG TERM (FRI-MON)...16/321 AM.
A weak upper level Low will move towards Southern Cal from the
SW on Friday, causing some increase in high clouds and drop high
temps a few degrees on Friday. Another upper level trough will
take an inside slider track into the Great Basin this weekend
causing high temps to lower significantly with highs only
reaching the mid 70s in most areas. Skies will be mostly cloudy
this weekend. Rain chances should remain to the north with this
next system. The GFS solution does advertise a deep marine or
moist layer over the area Saturday and could possibly bring some
drizzle for coast/valleys into Sunday morning.
A warming trend then expected for Sun/Mon. There continues to be
some differences with model solutions in respect to a deeper
lingering trough into early next week by the GFS, while the ECMWF
is faster bringing the ridge in Sun with weaker onshore flow than
the GFS. So some uncertainty on the magnitude of warming early
next week but otherwise pretty quiet.
&&
.AVIATION...16/1049Z.
At 11Z, there was no marine inversion at KLAX, but there was a
moist layer up to about 10000 feet.
Skies were mostly cloudy across the region this morning, with
generally MVFR conds, except locally IFR to LIFR conds in the
foothills and mtns. A weakening frontal system will bring
scattered showers to the region through mid or late morning. It
will likely stay clouds much of the day, except skies should
become partly cloudy across coastal sections from VTU County
northward during the afternoon. However, cigs should rise and
conds should become VFR in most areas despite the clouds. Skies
should be partly cloudy tonight, with VFR conds in most areas.
Gusty W-NW winds will affect the Central Coast and Antelope Valley
this afternoon and evening. Gusty NW to N winds will affect the
Santa Ynez Range and adjacent south coast of SBA County and the
I-5 Corridor this afternoon thru late tonight, and locally gusty
winds could spread into the valleys of western and northern L.A,
County, eastern Ventura County and the Santa Monica Mountains.
There will be local moderate UDDF and LLWS in these areas.
KLAX...Moderate confidence in the 12Z TAF. MVFR cigs are expected
to improve to VFR by mid to late morning. There is a 20% chance
that MVFR conds will persist through the afternoon. VFR conds are
expected tonight, with a 20% chance of MVFR cigs.
KBUR...Moderate confidence in the 12Z TAF. MVFR cigs are expected
to improve to VFR by mid to late morning. There is a 20% chance
that MVFR conds will persist through the afternoon. VFR conds are
expected tonight, with a 20% chance of MVFR cigs.
&&
.MARINE...16/332 AM.
For the outer waters, high confidence in the forecast. NW winds
will increase today, with SCA level winds and seas continuing thru
Wed evening. There will likely be local gale force gusts, and
there is a 20% chance that a Gale Warning will be needed for late
this afternoon and evening, especially from Santa Rosa Island
northwestward. Conds are expected to be below SCA levels from late
Wed night thru early Fri, then SCA conds are likely again Fri
afternoon thru Sat.
For the inner waters north of Pt Sal, high confidence in the
forecast. SCA level winds are likely from around noon today thru
late tonight. There is a chance that winds will drop below SCA
levels before midnight. There is a 40% chance of SCA level winds
Wed afternoon/evening. Winds and seas should be below SCA levels
Wed night thru early Fri, then are likely Fri afternoon thru Sat.
For the inner waters south of Pt. Conception, moderate to high
confidence in forceast. Winds will likely reach SCA levels around
noon across western portions of the SBA Channel, spreading across
the Channel and into at least western portions of the southern
inner waters during the afternoon. There is a 20-30% chance that
winds will remain just below SCA levels across eastern portions of
the southern inner waters. Conds are expected to drop below SCA
levels late tonight. SCA conds are not expected Wed thru Fri
morning. There is a 30% chance of SCA level winds Fri afternoon,
then SCA conds are likely Sat.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from noon today to 9 PM PDT this
evening for zones 34-35-59. (See LAXNPWLOX).
Wind Advisory in effect from 3 PM this afternoon to 3 AM PDT
Wednesday for zones 39-52>54. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from noon today to 3 AM PDT
Wednesday for zones 645-650. (See LAXMWWLOX).
Small Craft Advisory in effect from 3 PM this afternoon to 3
AM PDT Wednesday for zone 655. (See LAXMWWLOX).
Small Craft Advisory in effect from noon today to 9 PM PDT
Wednesday for zone 670. (See LAXMWWLOX).
Small Craft Advisory in effect until 9 PM PDT Wednesday for
zones 673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (THU-MON).
No significant hazards expected.
&&
PUBLIC...Kaplan
AVIATION...DB
MARINE...DB
SYNOPSIS...Kaplan/Phillips
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:23 PM PDT | Small Craft Advisory | LOX | 55 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.